Alert archive / Iowa / Winter Storm Warnings in 2018
Winter Storm Warning 10, NWS Des Moines, IA
NWS Des Moines, IA issued this winter storm warning at Nov 24, 2018, 3:40 AM CST for 17 counties in Iowa. It took effect at Nov 25, 2018, 3:00 AM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2018, 3:40 AM CST (09:40 UTC)
- In effect from
- Nov 25, 2018, 3:00 AM CST
- Expired
- Nov 24, 2018, 2:34 PM CST
- In force
- Issued by
- NWS Des Moines, IA
Counties Appanoose County, IA, Clarke County, IA, Davis County, IA, Decatur County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Monroe County, IA, Poweshiek County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 79 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
167 WWUS43 KDMX 240940 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 340 AM CST Sat Nov 24 2018 ...Potent Winter Storm to Impact Iowa Late Saturday Night into Sunday... .Hazardous winter weather conditions will impact central and southern Iowa Saturday night through Sunday. Expect the highest snowfall totals of 4 to 8 inches over southern and southeastern Iowa, with lighter amounts further north toward US Highway 30. There remains uncertainty on the exact track and strength of the storm, so further adjustments in the forecast are possible. Additionally, strong north winds of 20 to 40 mph will produce areas of blowing and drifting snow, resulting in poor visibility and near blizzard conditions at times. Travel is strongly discouraged Saturday night through Sunday. IAZ061-062-072>075-082>086-092>097-241800- /O.UPG.KDMX.WS.A.0010.181125T0600Z-181126T0600Z/ /O.NEW.KDMX.WS.W.0010.181125T0900Z-181126T0600Z/ Jasper-Poweshiek-Madison-Warren-Marion-Mahaska-Union-Clarke-Lucas- Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Newton, Grinnell, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 340 AM CST Sat Nov 24 2018 ...WINTER STORM WARNING IN EFFECT FROM 3 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Heavy snow and blowing snow expected with near blizzard conditions possible. Total snow accumulations of 4 to 8 inches. North to northwest winds gusting as high as 35 to 40 mph. * WHERE...Southern and southeastern Iowa * WHEN...From 3 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Travel could become very difficult due to snow covered roads. Areas of blowing snow could significantly reduce visibility to near one quarter mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ047>050-057>060-070-071-081-241800- /O.UPG.KDMX.WS.A.0010.181125T0600Z-181126T0600Z/ /O.NEW.KDMX.WW.Y.0026.181125T0600Z-181126T0600Z/ Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Cass-Adair- Adams- Including the cities of Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, Stuart, Adair, Fontanelle, and Corning 340 AM CST Sat Nov 24 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Snow and areas of blowing snow expected with total snow accumulations of 1 to 4 inches. Winds gusting as high as 35 mph. * WHERE...Central Iowa. * WHEN...From midnight tonight to midnight CST Sunday night. * ADDITIONAL DETAILS...Plan on snow covered and slippery road conditions. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://www.weather.gov/desmoines
2 follow-up statements
620 WWUS43 KDMX 241619 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 1019 AM CST Sat Nov 24 2018 ...Potent Winter Storm to Impact Iowa Late Saturday Night into Sunday... .Hazardous winter weather conditions will impact central and southern Iowa Saturday night through Sunday. Expect the highest snowfall totals of 4 to 8 inches over southern and southeastern Iowa, with lighter amounts further north toward US Highway 30. There remains uncertainty on the exact track and strength of the storm, so further adjustments in the forecast are possible. Additionally, strong north winds of 20 to 40 mph will produce areas of blowing and drifting snow, resulting in poor visibility and near blizzard conditions at times. Travel is strongly discouraged Saturday night through Sunday. IAZ061-062-072>075-082>086-092>097-250030- /O.CON.KDMX.WS.W.0010.181125T0900Z-181126T0600Z/ Jasper-Poweshiek-Madison-Warren-Marion-Mahaska-Union-Clarke-Lucas- Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- Including the cities of Newton, Grinnell, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Creston, Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 1019 AM CST Sat Nov 24 2018 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Heavy snow and blowing snow expected with near blizzard conditions possible. Total snow accumulations of 4 to 8 inches. North to northwest winds gusting as high as 35 to 40 mph. * WHERE...Southern and southeastern Iowa. * WHEN...From 3 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Travel could become very difficult due to snow covered roads. Areas of blowing snow could significantly reduce visibility to near one quarter mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ047>050-057>060-070-071-081-250030- /O.CON.KDMX.WW.Y.0026.181125T0600Z-181126T0600Z/ Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Cass-Adair- Adams- Including the cities of Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, Stuart, Adair, Fontanelle, and Corning 1019 AM CST Sat Nov 24 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Snow and areas of blowing snow expected with total snow accumulations of 1 to 4 inches. Winds gusting as high as 35 mph. * WHERE...Central Iowa. * WHEN...From midnight tonight to midnight CST Sunday night. * ADDITIONAL DETAILS...Plan on snow covered and slippery road conditions. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://www.weather.gov/desmoines
559 WWUS43 KDMX 242034 WSWDMX URGENT - WINTER WEATHER MESSAGE National Weather Service Des Moines IA 234 PM CST Sat Nov 24 2018 ...Potent Winter Storm to Impact Iowa Late Saturday Night into Sunday... .Hazardous winter weather conditions will impact central and southern Iowa Saturday night through Sunday. Blizzard conditions are expected in southern Iowa. Amounts and intensity will decrease rapidly further north toward US Highway 30. Strong north winds of 20 to 40 mph are expected, which will produce areas of blowing and drifting snow, resulting in poor visibility. Travel is strongly discouraged in southern Iowa Saturday night through Sunday. IAZ061-072-251445- /O.CAN.KDMX.WS.W.0010.181125T0900Z-181126T0600Z/ /O.EXB.KDMX.WW.Y.0026.181125T0600Z-181126T0300Z/ Jasper-Madison- Including the cities of Newton, Winterset, and Earlham 234 PM CST Sat Nov 24 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches expected. Winds gusting as high as 35 mph. * WHERE...Central Iowa. * WHEN...From midnight tonight to 9 PM CST Sunday. * ADDITIONAL DETAILS...Plan on snow covered and slippery road conditions. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ062-251445- /O.CAN.KDMX.WS.W.0010.181125T0900Z-181126T0600Z/ /O.EXA.KDMX.WW.Y.0026.181125T0600Z-181126T0600Z/ Poweshiek- Including the city of Grinnell 234 PM CST Sat Nov 24 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SUNDAY NIGHT... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches expected. Winds gusting as high as 35 mph. * WHERE...Central Iowa. * WHEN...From midnight tonight to midnight CST Sunday night. * ADDITIONAL DETAILS...Plan on snow covered and slippery road conditions. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ075-085-086-096-097-251445- /O.UPG.KDMX.WS.W.0010.181125T0900Z-181126T0600Z/ /O.NEW.KDMX.BZ.W.0003.181125T1200Z-181126T0600Z/ Mahaska-Monroe-Wapello-Appanoose-Davis- Including the cities of Oskaloosa, Albia, Ottumwa, Centerville, and Bloomfield 234 PM CST Sat Nov 24 2018 ...BLIZZARD WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Blizzard conditions expected. Total snow accumulations of 4 to 10 inches expected, with highest amounts in southeastern Iowa. Winds gusting as high as 40 mph. * WHERE...Southern Iowa. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Travel could become extremely dangerous due to snow covered roads. Areas of blowing snow could significantly reduce visibility to near one quarter mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ073-074-082>084-092>095-251445- /O.UPG.KDMX.WS.W.0010.181125T0900Z-181126T0600Z/ /O.NEW.KDMX.BZ.W.0003.181125T1200Z-181126T0300Z/ Warren-Marion-Union-Clarke-Lucas-Taylor-Ringgold-Decatur-Wayne- Including the cities of Indianola, Norwalk, Carlisle, Pella, Knoxville, Creston, Osceola, Chariton, Bedford, Lenox, New Market, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, and Humeston 234 PM CST Sat Nov 24 2018 ...BLIZZARD WARNING IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 4 to 10 inches expected, with highest amounts in southeastern Iowa. Winds gusting as high as 40 mph. * WHERE...Southern Iowa. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Travel could become extremely dangerous due to snow covered roads. Areas of blowing snow could significantly reduce visibility to near one quarter mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ081-251445- /O.UPG.KDMX.WW.Y.0026.181125T0600Z-181126T0600Z/ /O.NEW.KDMX.BZ.W.0003.181125T1200Z-181126T0300Z/ Adams- Including the city of Corning 234 PM CST Sat Nov 24 2018 ...BLIZZARD WARNING IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 4 to 10 inches expected, with highest amounts in southeastern Iowa. Winds gusting as high as 40 mph. * WHERE...Southern Iowa. * WHEN...From 6 AM Sunday to midnight CST Sunday night. * ADDITIONAL DETAILS...Travel could become extremely dangerous due to snow covered roads. Areas of blowing snow could significantly reduce visibility to near one quarter mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ047>049-057>060-070-071-251445- /O.EXT.KDMX.WW.Y.0026.181125T0600Z-181126T0300Z/ Boone-Story-Marshall-Audubon-Guthrie-Dallas-Polk-Cass-Adair- Including the cities of Boone, Ames, Marshalltown, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, Waukee, Adel, Des Moines, Atlantic, Greenfield, Stuart, Adair, and Fontanelle 234 PM CST Sat Nov 24 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches expected. Winds gusting as high as 35 mph. * WHERE...Central Iowa. * WHEN...From midnight tonight to midnight CST Sunday night. * ADDITIONAL DETAILS...Plan on snow covered and slippery road conditions. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IAZ050-251445- /O.CON.KDMX.WW.Y.0026.181125T0600Z-181126T0600Z/ Tama- Including the cities of Tama, Toledo, Traer, Dysart, and Gladbrook 234 PM CST Sat Nov 24 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches expected. Winds gusting as high as 35 mph. * WHERE...Central Iowa. * WHEN...From midnight tonight to midnight CST Sunday night. * ADDITIONAL DETAILS...Plan on snow covered and slippery road conditions. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Hagenhoff For more information from the National Weather Service visit https://www.weather.gov/desmoines
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this winter storm warning went out at Nov 23, 11:43 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Nov 23, 11:43 PM CST, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1143 PM CST Fri Nov 23 2018 ...Updated 06z Aviation... .SHORT TERM.../Tonight through Saturday/ Issued at 349 PM CST Fri Nov 23 2018 Primary concern in this period will be rain exiting the forecast area. Water vapor imagery nicely depicts elongated N-S central CONUS long wave trough with several embedded short waves. The strongest wave is well south into Arkansas but weaker waves are also noted from eastern Nebraska/Kansas and over Iowa. These latter features have produce our rain, mainly due to DPVA and kinematic forcing, but there is also warm/theta-e advection noted just ahead of the H85/H7 wave. Models suggest some patchy light rain may linger east into the evening until the NE/KS wave finally clears the region. Some stratus may linger north Saturday in what's left of the broad low level cyclonic flow, but at least the start of the day should see some sunshine before the influences of the next system arrive, whose parent PV anomaly was just entering the OR/WA coast at 20z. This should be exiting the Rockies into the High Plains by afternoon. The primary forcing won't arrive until after 00z, but there may be some patchy light rain west by late afternoon. .LONG TERM.../Saturday night through Friday/ Issued at 349 PM CST Fri Nov 23 2018 Key Points: Sunday snowfall potential remains only significant hazardous weather threat for the next 7 days, so much of the forecast focus will be on it. Confidence medium-high on timing, confidence low-medium on location and amounts. Well below-normal temperatures likely to return Monday through Wednesday. Saturday Night through Sunday Evening... Synopsis: At this point, confidence is extremely high that a winter-weather producing system will occur and impact the Midwest Saturday night through Sunday evening... The uncertainty is in the location of the heaviest snow. 18z GOES-R water vapor imagery picking up on an upper low crossing onto the British Columbia coastline. With medium-range models now entering the picture, consensus is to place the core of the upper low somewhere near the central Nebraska/Kansas border at 12z Sun, with the sfc reflection low somewhere near the southern Kansas/Missouri border. By 00z Mon, the system still maintains good westward tilt with height as the sfc low is into central- eastern Illinois, and at 500mb, the low is in western-central Illinois. Confidence high in colder air on the backside of this system as 850mb temps should be near -5C. Looking at the forecast sounding profile from KOTM and surrounding sites south of I-80, this should be a fairly quick transition from rain to snow that occurs around 09z Sun to 12z Sun, taking place from north to south as colder air advects southward... freezing rain/sleet will not be a factor. From the upper low slated to be over the Lake Superior on Saturday, a pocket of dry air from 850mb to 600mb that covers all of central to southern Minnesota will be entrained into northern Iowa. The forcing/moisture associated with our Sunday system will not be able to overcome this dry air. Thus, there will be a very sharp cut-off of snow on the northern/northwestern edge of this system. Location: Overall, agreement starting to tighten somewhat. Challenge is that given the current forecast, a 20 mile shift southeast could result in Ames to the Des Moines metro struggling to receive 2 inches of snow... and a 20 mile shift northwest could mean closer to 6 inches for the Des Moines metro. As mentioned above, this is looking like an event where 20 miles will make a huge difference... between receiving several inches of snow versus little to no snow. The NAM depicts this sharp cut-off quite well. Currently, am favoring the 00z/12z ECMWF track the most. The ECMWF has generally been the most consistent from run-to-run with this event... the GFS and other models have slowly been converging towards it. Right now see a "northern camp" forming with the 12z GFS/12Z Canadian and a "southern camp" with the 12z ECMWF and the 12z NAM. Confidence certainly not high enough to declare a "winner" at this point, so have gone with a consensus, with a lean towards the "southern camp" Amounts: With PWATs approaching 0.5 to 0.8 inches and the forecast sounding profile looking decently saturated, consensus 6-hr QPF approaching 0.5 inches seems plausible. Am slightly concerned snow ratios are slightly too high in the areas of heavier snow... so may need to nudge amounts down slightly in next update. for Des Moines to Ames and locations near the northwest edge, keeping with 2 to 4 inches for now. Again, if this system shifts southeast, the lower amounts will occur, and if it shifts northwest, the higher amounts will occur. Have trended more southeast with the solution. Do not have enough confidence to definitively follow one specific outcome at this time. If southeastern track continues to win out, may trim a few northern counties out of the Winter Storm Watch. Impacts: Very high confidence in strong winds throughout most of this event. Tight pressure gradient approaching 3mb/50km and winds atop the mixed layer of 40 kts. Thus, am expecting winds to gust near the 30 to 40 mph range at time Sunday. This will lead to reduced visibility via blowing snow. Visibility could be one quarter of a mile or less at times in southern to southeastern Iowa. Additionally, snow may drift back onto already plowed roadways. For more impact details, read any winter storm headlines. Timing: Snow is expected to occur from around midnight, beginning in western Iowa, to around sunset in eastern Iowa. The highest snowfall totals will likely fall from 7 am Sunday through noon. Rest of the Week... High confidence in cold air coming in behind this system. Past several model runs have had 850mb temps of -10C to -15C over Iowa Monday night into Tuesday night. This will likely yield apparent temperatures near to 5 or so degrees below zero across most of Iowa. Confidence medium-high in dry conditions through Thursday. A system may impact the Midwest towards next weekend, so we will be monitoring that through the week. && .AVIATION.../For the 06Z TAFS through 06Z Saturday night/ Issued at 1133 PM CST Fri Nov 23 2018 Rain showers are coming to an end. Main issue will be IFR CIGs across the north, primarily affecting MCW. Cloud bases at ALO will be at IFR, though will bounce between scattered and broken coverage. CIGs for periods of time may drop to IFR at ALO. Patchy fog is possible in northern Iowa, which may send visibility to less than 1SM for periods at MCW. Although breezy winds present, saturation from near surface through 1 kft will likely keep visibility low. Snow showers will enter Iowa toward the end of the period, though left out of TAFs with uncertainty in storm track. && .DMX WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late Saturday night through Sunday evening for IAZ047>050-057>062-070>075-081>086-092>097. && SHORT TERM...Small LONG TERM...Kotenberg AVIATION...Krull
Hazardous weather outlook, Nov 23, 3:34 PM CST, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 334 PM CST Fri Nov 23 2018 IAZ047>050-057>062-070>075-081>086-092>097-242145- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 334 PM CST Fri Nov 23 2018 This Hazardous Weather Outlook is for portions of central and southern Iowa. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Winter Storm Watch for snow and blowing snow is in effect for the area late Saturday night through Sunday evening. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected, but snowfall reports are always welcome and appreciated. IAZ004>007-015>017-023>028-033>039-044>046-242145- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- 334 PM CST Fri Nov 23 2018 This Hazardous Weather Outlook is for portions of northern and central Iowa. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Light snow accumulations with strong winds are possible Saturday night into Sunday. This could impact travel over the latter portion of the holiday weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected, but snowfall reports are always welcome and appreciated. Small
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:40 AM CST | Winter Weather Advisory | DMX | Adair, Adams, Audubon, Boone, Cass, Dallas and 8 more | 36 hr |
| Nov 24, 2:34 PM CST | Blizzard Warning | DMX | Adair, Adams, Appanoose, Clarke, Davis, Decatur and 12 more | 30 hr |
Nearby
Winter Storm Warnings in Iowa, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.